MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number DBP-EX-125SOL145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The diamondback exchangeable orbital atherectomy device (oad) was used to treat lesions in the tibioperoneal trunk and the superficial femoral artery via femoral access.The aorto-iliac bifurcation was very acute in angulation, and the common iliac arteries were heavily calcified and tortuous.The oad was pulled back through the guide catheter, and the driveshaft fractured.The fragment was snared via additional access in the right common femoral artery.The procedure was then completed using the new access point.
 
Additional Manufacturer Narrative
Device analysis conclusion: the oad and guide wire were received at csi for analysis.The guide wire was engaged in the oad.Visual examination confirmed the reported driveshaft fracture at the proximal edge of the crown.Scanning electron microscopy analysis revealed the driveshaft fractured due to fatigue.The damage is consistent with localized, elevated stress levels applied to the driveshaft while spinning.The report that the driveshaft fractured was confirmed though analysis, but the exact root cause of the fracture could not be determined.The report that the oad became stuck in an accessory could not be confirmed through analysis; there were no abnormalities identified that would have contributed to the device becoming stuck in an accessory.The device functioned as intended during testing.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK EXCHANGEABLE ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11692185
Report Number3004742232-2021-00092
Device Sequence Number3018238
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)220930(10)347394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBP-EX-125SOL145
Device Catalogue Number7-10030-02
Device Lot Number347394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight53